Alert archive / West Virginia / Flash Flood Warnings in 2013
Flash Flood Warning 6, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jun 13, 2013, 8:26 AM EDT for 6 counties in West Virginia. It was in force for 7 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2013, 8:26 AM EDT (12:26 UTC)
- Expired
- Jun 13, 2013, 3:30 PM EDT
- In force
- 7 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Braxton County, WV, Clay County, WV, Nicholas County, WV, Pocahontas County, WV, Randolph County, WV, Webster County, WV
The radar
The Charleston,WV radar (KRLX), 108 km from the middle of the area, began a volume at 12:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 9:05 AM EDT | HEAVY RAIN 1.54 | 3 Wsw Hollyrivers, WV | HEAVY RAIN DURATION 1 HOUR 45 MINUTES |
| Jun 13, 9:05 AM EDT | HEAVY RAIN 1.54 | 3 Wsw Holly River State, WV | HEAVY RAIN DURATION 1 HOUR 45 MINUTES |
| Jun 13, 9:25 AM EDT | HEAVY RAIN 2 | Craigsville, WV | FALLEN IN THE LAST HOUR AND A HALF. |
| Jun 13, 10:30 AM EDT | FLASH FLOOD | 6 S Sutton, WV | MULTIPLE ROADS WERE CLOSED DUE TO HIGH WATER IN THE LITTLE BIRCH AREA...WATER IS SUBSIDING NOW. |
| Jun 13, 11:00 AM EDT | FLASH FLOOD | 2 N Camden On Gauley, WV | COON CREEK ROAD CLOSED DUE TO HIGH WATER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 124 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 0.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1563 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
975
WGUS51 KRLX 131226
FFWRLX
WVC007-015-067-075-083-101-131530-
/O.NEW.KRLX.FF.W.0006.130613T1226Z-130613T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
826 AM EDT THU JUN 13 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN BRAXTON COUNTY IN WEST VIRGINIA...
NORTHEASTERN CLAY COUNTY IN WEST VIRGINIA...
NORTHEASTERN NICHOLAS COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF RICHWOOD...
WEST CENTRAL POCAHONTAS COUNTY IN WEST VIRGINIA...
SOUTHWESTERN RANDOLPH COUNTY IN WEST VIRGINIA...
WEBSTER COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF WEBSTER SPRINGS...
* UNTIL 1130 AM EDT
* AT 824 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A LINE OF THUNDERSTORMS OVER THE WARNED AREA.
ADDITIONAL RAINFALL IS EXPECTED OVER THE WARNED AREA OVER THE NEXT
HOUR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BIG OTTER
AND HOLLY RIVER STATE PARK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
CHARLESTON.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3809 8034 3812 8037 3822 8037 3826 8044
3820 8053 3857 8112 3867 8103 3864 8096
3864 8078 3869 8065 3878 8064 3876 8045
3872 8044 3873 8035 3869 8032 3868 8028
3850 8017 3841 7995
$$
282 follow-up statements
984
WGUS51 KRLX 131509
FFWRLX
WVC007-015-067-075-083-101-131930-
/O.EXT.KRLX.FF.W.0006.000000T0000Z-130613T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1109 AM EDT THU JUN 13 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
SOUTHERN BRAXTON COUNTY IN WEST VIRGINIA...
NORTHEASTERN CLAY COUNTY IN WEST VIRGINIA...
NORTHEASTERN NICHOLAS COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF RICHWOOD...
WEST CENTRAL POCAHONTAS COUNTY IN WEST VIRGINIA...
SOUTHWESTERN RANDOLPH COUNTY IN WEST VIRGINIA...
WEBSTER COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF WEBSTER SPRINGS...
* UNTIL 330 PM EDT
* AT 1057 AM EDT...NATIONAL WEATHER SERVICE DOPPLER INDICATED
THE HEAVIER RAINS OF EARLY THIS MORNING HAVE DECREASED IN AREAL
COVERAGE. HOWEVER... ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS
IS EXPECTED DURING THE EARLY AFTERNOON. SO ADDITIONAL BRIEF
DOWNPOURS ARE LIKELY INTO THIS AFTERNOON.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BIG
OTTER...LITLE BIRCH...CRAIGSVILLE...BERGOO...AND HOLLY RIVER
STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
CHARLESTON.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3809 8034 3812 8037 3822 8037 3826 8044
3820 8053 3857 8112 3867 8103 3864 8096
3864 8078 3869 8065 3878 8064 3876 8045
3872 8044 3873 8035 3869 8032 3868 8028
3850 8017 3841 7995
$$
22158
WGUS71 KRLX 131928
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
328 PM EDT THU JUN 13 2013
WVC007-015-067-075-083-101-131940-
/O.EXP.KRLX.FF.W.0006.000000T0000Z-130613T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POCAHONTAS WV-NICHOLAS WV-RANDOLPH WV-CLAY WV-BRAXTON WV-WEBSTER WV-
328 PM EDT THU JUN 13 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 330 PM EDT FOR WEBSTER...
SOUTHERN BRAXTON...NORTHEASTERN CLAY...SOUTHWESTERN RANDOLPH...
NORTHEASTERN NICHOLAS AND WEST CENTRAL POCAHONTAS COUNTIES...
HEAVY RAIN IS NO LONGER ANTICIPATED...THEREFORE THE FLASH FLOOD
WARNING THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3809 8034 3812 8037 3822 8037 3826 8044
3820 8053 3857 8112 3867 8103 3864 8096
3864 8078 3869 8065 3878 8064 3876 8045
3872 8044 3873 8035 3869 8032 3868 8028
3850 8017 3841 7995
$$
22What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 6:59 AM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jun 13, 6:59 AM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
659 AM EDT THU JUN 13 2013
.SYNOPSIS...
A LOW PRESSURE SYSTEM AND COLD FRONT PASS TODAY. HIGH PRESSURE FOR
THE BEGINNING OF THE WEEKEND. A FRONTAL BOUNDARY PROVIDES CHANCES OF
SHOWERS FOR THE END OF THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
MCS WILL CONTINUE TO MOVE THROUGH THE NORTHERN AND CENTRAL PORTION
OF THE CWA AND EXIT THIS MORNING. VERY GUSTY WINDS UP TO
40KTS...HEAVY DOWNPOURS AND HAIL HAVE BEEN NOTED WITH THIS.
MODELS ARE CONSISTENT WITH A BAND OF POTENTIALLY HEAVY CONVECTION
SETTING UP AND SPREADING OUT AHEAD OF AND ALONG THE TRAILING COLD
FRONT FROM LOW PRESSURE OVER THE LOWER GREAT LAKES FORECAST TO
MOVE EASTWARD TODAY AND END UP ALONG THE MID-ATLANTIC COAST BY
THIS EVENING. WITH THE RAINS FROM THE MCS AND THIS FRONT WILL
CONTINUE WITH THE FFA OVER THE NE PORTION OF THE CWA. FRONT EXITS
TONIGHT WILL CLEARING BEING ON THE SLOW SIDE WITH PLENTY OF LOW
LEVEL MOISTURE LINGERING. TEMPERATURES WILL BE A TAD COOLER WITH
WIND...RAIN AND CLOUDS AROUND TO TODAY. TONIGHT DON'T ANTICIPATE
ANY FOG FORMING TONIGHT WITH SLOW CLEARING AND SOME LINGERING
WIND. GENERALLY WENT WITH CONSENSUS GUIDANCE FOR HIGHS AND LOWS.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY/...
MODELS SHOWING A BIT OF LINGERING MOISTURE IN NORTHEASTERN WEST
VIRGINIA ON FRIDAY. WITH MODELS BEING FAIRLY CONSISTENT...INCREASED
POPS SOME DURING THE DAYTIME HEATING HOURS.
MODELS SHOWING SOME MID LEVEL MOISTURE COMING IN LATE SATURDAY...BUT
MODELS SOUNDINGS DO NOT SUPPORT PRECIPITATION. THEREFORE...WILL
LEAVE DRY UNTIL SUNDAY WHEN THE SOUNDINGS MOISTEN ENOUGH TO PRODUCE
PRECIPITATION.
&&
.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
MODELS IN DECENT AGREEMENT IN DEAMPLIFYING...AND THEN
REESTABLISHING...THE EASTERN UPPER TROUGH DURING THE EXTENDED
PERIOD. DURING THE INTERVENING PERIOD OF ZONAL FLOW...A COUPLE OF
MIDLEVEL WAVES WILL BE RIDING ACROSS. THE FIRST WILL PUSH A WARM
FRONT THROUGH SATURDAY NIGHT INTO SUNDAY. THE SECOND...MORE
SIGNIFICANT DISTURBANCE WILL CROSS MONDAY/MONDAY NIGHT WITH A COLD
FRONT...AND WILL BE DISTURBANCE THAT DIGS THE TROUGH ONCE AGAIN.
THESE SYSTEMS WILL BE INDIVIDUALLY PROGRESSIVE...BUT RAIN TOTALS MAY
EVENTUALLY HAVE TO BE WATCHED ESPECIALLY IN AREAS THAT GET THE MOST
RAIN FROM THE SYSTEM TONIGHT AND TOMORROW. HIGH PRESSURE THEN
RETURNS WEDNESDAY WITH DRY WEATHER.
USED HPC GRIDDED GUIDANCE HEAVILY FOR THIS PERIOD. SUGGESTED
TEMPERATURES WERE NOT FAR FROM MEX/ENSEMBLE NUMBERS AND DID NOT
STRAY FAR FROM SEASONAL NORMS...WHICH SEEMED REASONABLE.
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
SEVERAL FORECAST CHALLENGES THROUGH THE TAF PERIOD. FIRST CONVECTIVE
COMPLEX EXITS THIS MORNING...VERY GUSTY WINDS 15 TO 30KTS WILL
PREVAIL BEHIND IT. THEN ANOTHER ROUND OF STORMS WITH THE COLD
FRONT THIS AFTERNOON. MVFR TO IFR AND GUSTY WINDS POSSIBLE IN ANY
STRONGER CELLS WITH THE FRONT...WITH MVFR CEILINGS
BEHIND THE COLD FRONT. VFR CONDITIONS RETURN AFT 04Z FRIDAY FOR
ALL SITES.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z FRIDAY...
FORECAST CONFIDENCE...MEDIUM.
ALTERNATE SCENARIOS: TIMING AND LOCATION OF COLD FRONT COULD
VARY...ALONG WITH THE LOWER CATEGORY CEILINGS THAT WILL BE LEFT
BEHIND THE FRONT.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 11 12 13 14 15 16 17 18 19 20 21 22
EDT 1HRLY 07 08 09 10 11 12 13 14 15 16 17 18
CRW CONSISTENCY M M M M M M M M H H H H
HTS CONSISTENCY M M M M M M H H H H H H
BKW CONSISTENCY M M M M M M M M H H H H
EKN CONSISTENCY M M M M M M M H H M M M
PKB CONSISTENCY L L H M M H H H H H H H
CKB CONSISTENCY L L L H H H H H H H H H
AFTER 12Z FRIDAY...
LINGERING IFR POSSIBLE IN THE NORTHERN MOUNTAINS THROUGH FRIDAY
MORNING. IFR FOG POSSIBLE IN VALLEYS SATURDAY MORNING.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR WVZ009>011-
016>020-027>032-037>040-046-047.
OH...FLASH FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR OHZ076.
KY...NONE.
VA...NONE.
&&
SYNOPSIS...JS/RPY/CL
NEAR TERM...JS
SHORT TERM...RPY
LONG TERM...CL
AVIATION...JSHazardous weather outlook, Jun 13, 4:04 AM EDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 404 AM EDT THU JUN 13 2013 VAZ003-004-WVZ033>036-140815- DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE- 404 AM EDT THU JUN 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ037-038-046-140815- NICHOLAS-WEBSTER-POCAHONTAS- 404 AM EDT THU JUN 13 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS A ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ039-040-047-140815- UPSHUR-BARBOUR-RANDOLPH- 404 AM EDT THU JUN 13 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...SEVERE THUNDERSTORM WATCH 302 IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. THERE IS A ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101-OHZ066-067-075-083>087-WVZ006>008-014-015-140815- GREENUP-PERRY-MORGAN-ATHENS-JACKSON OH-VINTON-MEIGS-GALLIA- LAWRENCE OH-CABELL-MASON-JACKSON WV-PUTNAM-KANAWHA- 404 AM EDT THU JUN 13 2013 ...SEVERE THUNDERSTORM WATCH 302 IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ076-WVZ009>011-016>020-027>032-140815- WASHINGTON-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR- 404 AM EDT THU JUN 13 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...SEVERE THUNDERSTORM WATCH 302 IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ102-103-105-WVZ005-013-024>026-140815- CARTER-BOYD-LAWRENCE KY-WAYNE-LINCOLN-MINGO-LOGAN-BOONE- 404 AM EDT THU JUN 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 13, 5:37 AM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
537 AM EDT THU JUN 13 2013
WVZ030>032-039-040-047-131015-
BARBOUR WV-HARRISON WV-LEWIS WV-RANDOLPH WV-TAYLOR WV-UPSHUR WV-
537 AM EDT THU JUN 13 2013
...STRONG THUNDERSTORMS WILL AFFECT BARBOUR...NORTH CENTRAL
RANDOLPH...NORTHEASTERN LEWIS...NORTHERN UPSHUR...SOUTHEASTERN
HARRISON AND TAYLOR COUNTIES...
AT 536 AM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM
GRAFTON TO 7 MILES NORTHWEST OF PHILIPPI TO WESTON...MOVING EAST AT
40 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR MOATSVILLE AROUND 545 AM...LORENTZ AROUND
550 AM...VOLGA AROUND 555 AM...TALLMANSVILLE AROUND 600 AM...ELLAMORE
AROUND 610 AM AND JUNIOR AROUND 615 AM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
94 AND 109.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3877 7989 3903 8059 3925 8019 3945 7991
3944 7989 3931 7989 3929 7986 3925 7984
3923 7980 3913 7983 3909 7978 3904 7977
3899 7959
28Special weather statement, Jun 13, 6:07 AM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
607 AM EDT THU JUN 13 2013
OHZ085-WVZ007>009-016>020-028>032-038>040-047-131100-
BARBOUR WV-BRAXTON WV-CALHOUN WV-DODDRIDGE WV-GILMER WV-HARRISON
WV-JACKSON WV-LEWIS WV-MASON WV-MEIGS OH-RANDOLPH WV-RITCHIE
WV-ROANE WV-TAYLOR WV-UPSHUR WV-WEBSTER WV-WIRT WV-WOOD WV-
607 AM EDT THU JUN 13 2013
...THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL AFFECT
BARBOUR...BRAXTON...CALHOUN...GILMER...JACKSON...LEWIS...MASON...NORTH
CENTRAL WEBSTER...NORTHERN ROANE...SOUTHEASTERN MEIGS...SOUTHERN
DODDRIDGE...SOUTHERN HARRISON...SOUTHERN RITCHIE...SOUTHERN
WOOD...TAYLOR...UPSHUR...WEST CENTRAL RANDOLPH AND WIRT COUNTIES...
AT 601 AM EDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE MOVING
OVER THE AREA.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE
THUNDERSTORMS. VERY HEAVY RAIN WILL FALL FROM THESE
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN
MILE MARKERS 125 AND 166 IN WEST VIRGINIA...I-79 BETWEEN MILE
MARKERS 60 AND 123.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3862 8009 3868 8219 3910 8185 3937 7989
3931 7989 3923 7980
21Special weather statement, Jun 13, 6:07 AM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
607 AM EDT THU JUN 13 2013
WVZ028>030-039-047-131045-
BRAXTON WV-GILMER WV-LEWIS WV-RANDOLPH WV-UPSHUR WV-
607 AM EDT THU JUN 13 2013
...A STRONG THUNDERSTORM WILL AFFECT GILMER...NORTHERN BRAXTON...
SOUTHERN LEWIS...SOUTHERN UPSHUR AND WEST CENTRAL RANDOLPH
COUNTIES...
AT 606 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF GLENVILLE...MOVING EAST AT 45 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL IS POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR CEDARVILLE AROUND 615 AM...STOUTS MILLS
AROUND 620 AM...BURNSVILLE AROUND 625 AM...FALLS MILLS AROUND 630
AM...IRELAND AROUND 635 AM AND ROCK CAVE AROUND 640 AM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
71 AND 93.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3866 8011 3870 8033 3873 8035 3872 8044
3874 8046 3872 8047 3880 8104 3885 8100
3892 8102 3893 8100 3898 8100 3903 8058
3889 8009
28Local storm report, Jun 13, 6:16 AM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
616 AM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM HAIL RAVENSWOOD 38.96N 81.76W
06/13/2013 E0.88 INCH JACKSON WV PUBLIC
STRONG WINDS... HEAVY RAIN AND NICKEL SIZED HAIL
REPORTED AT THE MCDONALDS ON WASHINGTON ST. IN
RAVENSWOOD... WV.
&&
EVENT NUMBER RLX1300624
JMSpecial weather statement, Jun 13, 6:38 AM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
638 AM EDT THU JUN 13 2013
WVZ013>016-018-026>028-036>038-047-131200-
BOONE WV-BRAXTON WV-CALHOUN WV-CLAY WV-FAYETTE WV-KANAWHA WV-
LINCOLN WV-NICHOLAS WV-PUTNAM WV-RANDOLPH WV-ROANE WV-WEBSTER WV-
638 AM EDT THU JUN 13 2013
...STRONG THUNDERSTORMS WILL AFFECT BRAXTON...CLAY...KANAWHA...
NICHOLAS...NORTHEASTERN BOONE...NORTHEASTERN LINCOLN...NORTHWESTERN
FAYETTE...SOUTHEASTERN CALHOUN...SOUTHERN PUTNAM...SOUTHERN ROANE...
SOUTHWESTERN RANDOLPH AND WEBSTER COUNTIES...
AT 636 AM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM 8
MILES NORTH OF SUTTON TO 15 MILES SOUTHWEST OF SPENCER TO 6 MILES
WEST OF NITRO...MOVING EAST AT 35 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. ALSO...VERY
HEAVY RAINFALL COULD OBSCURE VISIBILITIES MAKING THE MORNING COMMUTE
HAZARDOUS. ALLOW EXTRA TIME THIS MORNING IF TRAVELING.
THESE STORMS WILL BE NEAR WILSIE...LEFT HAND...SOD...AND TORNADO
AROUND 645 AM...AMMA...NEBO...FLATWOODS...AND DUNBAR AROUND 650 AM...
SERVIA AND FRAMETOWN AROUND 655 AM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 43 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND
116 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 71...THE WEST
VIRGINIA TURNPIKE BETWEEN MILE MARKERS 62 AND 95.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3797 8134 3799 8152 3828 8205 3836 8208
3862 8150 3875 8100 3872 8098 3878 8086
3865 8002
28Special weather statement, Jun 13, 8:13 AM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
813 AM EDT THU JUN 13 2013
WVZ015-036>038-046-047-131315-
FAYETTE WV-KANAWHA WV-NICHOLAS WV-POCAHONTAS WV-RANDOLPH WV-
WEBSTER WV-
813 AM EDT THU JUN 13 2013
...STRONG THUNDERSTORMS WILL AFFECT FAYETTE...NICHOLAS...
POCAHONTAS...SOUTHEASTERN KANAWHA...SOUTHERN WEBSTER AND SOUTHWESTERN
RANDOLPH COUNTIES...
AT 812 AM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM
11 MILES WEST OF CASS SCENIC RAILROAD TO 10 MILES NORTHEAST OF
SUMMERSVILLE TO 13 MILES NORTHWEST OF FAYETTEVILLE...MOVING SOUTHEAST
AT 35 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...THE WEST VIRGINIA
TURNPIKE BETWEEN MILE MARKERS 72 AND 81.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. IF HEAVY RAIN FALLS
IN EXCESS OVER THE NEXT HOUR OR TWO...A SHORT-FUSED FLASH FLOOD
WARNING MAY BE NEEDED.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3831 7980 3827 7978 3818 7991 3806 7997
3804 8027 3812 8037 3822 8037 3826 8043
3808 8070 3810 8087 3809 8088 3806 8080
3804 8082 3799 8077 3794 8080 3786 8075
3783 8091 3816 8152 3856 8014 3836 7973
28The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 10:55 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Harrison, Lewis | 50 min |
| Jun 12, 11:34 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Harrison, Tyler | 41 min |
| Jun 13, 12:13 AM EDT | Severe Thunderstorm Warning | RLX | Barbour, Harrison, Taylor | 47 min |
| Jun 13, 12:18 AM EDT | Severe Thunderstorm Warning | RLX | Barbour, Randolph | 42 min |
| Jun 13, 1:05 AM EDT | Severe Thunderstorm Warning | RLX | Barbour, Taylor | 25 min |
| Jun 13, 3:35 AM EDT | Special Weather Statement | RLX | Pleasants, Tyler, Wood | 55 min |
| Jun 13, 4:12 AM EDT | Special Weather Statement | RLX | Jackson, Mason | 63 min |
| Jun 13, 4:22 AM EDT | Special Weather Statement | RLX | Calhoun, Doddridge, Gilmer, Harrison, Lewis, Pleasants and 5 more | 53 min |
| Jun 13, 5:13 AM EDT | Special Weather Statement | RLX | Cabell, Jackson, Mason, Putnam, Roane | 77 min |
| Jun 13, 5:27 AM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason, Roane, Wirt | 33 min |
| Jun 13, 5:37 AM EDT | Special Weather Statement | RLX | Barbour, Taylor, Upshur | 38 min |
| Jun 13, 5:58 AM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Jackson, Roane, Wirt | 47 min |
| Jun 13, 6:07 AM EDT | Special Weather Statement | RLX | Barbour, Braxton, Calhoun, Gilmer, Harrison, Jackson and 7 more | 53 min |
| Jun 13, 6:38 AM EDT | Special Weather Statement | RLX | Braxton, Clay, Kanawha, Nicholas, Webster | 82 min |
| Jun 13, 7:09 AM EDT | Flash Flood Warning | RLX | Calhoun, Roane | 8 hr |
| Jun 13, 7:35 AM EDT | Flash Flood Warning | RLX | Braxton, Gilmer | 8 hr |
| Jun 13, 8:13 AM EDT | Special Weather Statement | RLX | Fayette, Nicholas, Pocahontas | 62 min |
| Jun 13, 9:57 AM EDT | Special Weather Statement | RLX | Mason | 63 min |
| Jun 13, 10:08 AM EDT | Special Weather Statement | RLX | Barbour, Doddridge, Harrison, Pleasants, Ritchie, Taylor | 37 min |
| Jun 13, 10:09 AM EDT | Special Weather Statement | RLX | Barbour, Doddridge, Harrison, Pleasants, Ritchie, Taylor | 36 min |
| Jun 13, 11:04 AM EDT | Special Weather Statement | RLX | Braxton, Calhoun, Clay, Gilmer, Jackson, Kanawha and 6 more | 71 min |
| Jun 13, 11:40 AM EDT | Special Weather Statement | RLX | Boone, Cabell, Lincoln, Logan, Wayne | 65 min |
| Jun 13, 12:04 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Braxton, Doddridge, Gilmer, Harrison, Lewis and 2 more | 56 min |
| Jun 13, 12:12 PM EDT | Flash Flood Warning | RLX | Taylor | 4 hr |
| Jun 13, 12:15 PM EDT | Special Weather Statement | RLX | Clay, Kanawha, Nicholas, Pocahontas, Webster | 60 min |
| Jun 13, 12:18 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Clay, Fayette, Kanawha, Lincoln, Nicholas and 1 more | 57 min |
| Jun 13, 12:24 PM EDT | Special Weather Statement | RLX | Braxton, Randolph | 51 min |
| Jun 13, 12:30 PM EDT | Special Weather Statement | RLX | Boone, Lincoln, Logan, Mingo | 45 min |
| Jun 13, 12:40 PM EDT | Special Weather Statement | RLX | McDowell | 50 min |
| Jun 13, 12:48 PM EDT | Special Weather Statement | RLX | Cabell, Putnam | 57 min |
| Jun 13, 12:57 PM EDT | Special Weather Statement | RLX | Tucker | 33 min |
| Jun 13, 1:03 PM EDT | Severe Thunderstorm Warning | RLX | McDowell | 57 min |
| Jun 13, 1:15 PM EDT | Flash Flood Warning | RLX | Harrison, Lewis | 3 hr |
| Jun 13, 1:16 PM EDT | Special Weather Statement | RLX | Fayette, McDowell, Raleigh, Wyoming | 59 min |
| Jun 13, 1:18 PM EDT | Special Weather Statement | RLX | Pocahontas, Randolph | 27 min |
| Jun 13, 1:24 PM EDT | Severe Thunderstorm Warning | RLX | Fayette, Raleigh | 36 min |
| Jun 13, 3:41 PM EDT | Special Weather Statement | RLX | Barbour | 109 min |
| Jun 13, 5:52 PM EDT | Special Weather Statement | RLX | Roane | 3 hr |
Nearby
Flash Flood Warnings in West Virginia, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.